Alert archive / Texas / Coastal Flood Statements in 2015

Coastal Flood Statement 4, NWS Brownsville, TX

June 15, 2015Kenedy County, Texas

NWS Brownsville, TX issued this coastal flood statement at Jun 15, 2015, 4:18 PM CDT for Kenedy County, Texas. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2015, 4:18 PM CDT (21:18 UTC)
Expired
Jun 16, 2015, 5:15 PM CDT
In force
25 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1279 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WHUS44 KBRO 152118
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
418 PM CDT MON JUN 15 2015

...HIGH RISK OF RIP CURRENTS TO CONTINUE THROUGH TUESDAY...
...TIDAL RUN UP AND OVERWASH TO CONTINUE INTO TUESDAY MORNING...

.LONG PERIOD SWELL CONTINUES TO BE DIRECTED TOWARDS THE LOWER
TEXAS COAST AS AN AREA OF LOW PRESSURE DEVELOPS AND MOVES TOWARD
THE MID TEXAS COAST OVERNIGHT. MODERATE TO STRONG ONSHORE FLOW
WILL PERSIST OVER THE SOUTH CENTRAL AND WESTERN GULF OF MEXICO.
THIS WILL RESULT IN POTENTIALLY FREQUENT AND DANGEROUS RIP
CURRENTS ALONG THE LOWER TEXAS COAST...HIGH SURF UP TO EIGHT FEET
OR HIGHER THROUGH EARLY TUESDAY...AND TIDES UP TO OR INTO THE
DUNES.

TXZ251-161030-
/O.NEW.KBRO.CF.Y.0001.150615T2118Z-150616T1500Z/
/O.CON.KBRO.RP.S.0005.000000T0000Z-150617T0000Z/
KENEDY-
418 PM CDT MON JUN 15 2015

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT TUESDAY. 

* COASTAL FLOODING...TIDES WILL INCREASE UP TO 1 FOOT ABOVE MEAN
  SEA LEVEL ALONG PADRE ISLAND NORTH OR PORT MANSFIELD
  OVERNIGHT...BRINGING WATER INTO THE DUNES ALONG PADRE ISLAND.

* TIMING...A HIGH RISK OF RIP CURRENTS CONTINUES THROUGH TUESDAY.
  THE PERIOD OF OVERWASH INTO THE DUNES IS EXPECTED FROM 8 PM
  TONIGHT THROUGH 4 AM WEDNESDAY.

* IMPACTS...FREQUENT LIFE THREATENING RIP CURRENTS WILL DEVELOP AT
  AREA BEACHES...ESPECIALLY NEAR THE JETTIES. OVERWASH CAN FLOOD
  VEHICLES AND OTHER ITEMS ALONG THE BEACHFRONT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

A COASTAL FLOOD ADVISORY IS ISSUED FOR THE LIKELIHOOD OF MINOR
TIDAL FLOODING OR TIDAL OVERWASH...DEFINED AS TIDES EXPECTED TO
RANGE FROM 3 TO 5 FEET ABOVE MEAN LOWER LOW WATER...OR 1 FOOT OR
HIGHER ABOVE MEAN SEA LEVEL ALONG THE BARRIER ISLAND. BOATERS AND
FISHERS SHOULD PLAN TO BE OFF THE BEACH OVERNIGHT AS HIGH WATER
LEVELS COULD SWEEP VEHICLES INTO THE SURF.

&&

$$

TXZ256-257-161030-
/O.NEW.KBRO.CF.S.0004.150615T2118Z-150616T1500Z/
/O.CON.KBRO.RP.S.0005.000000T0000Z-150617T0000Z/
COASTAL WILLACY-COASTAL CAMERON-
418 PM CDT MON JUN 15 2015

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

...TIDAL RUN UP TO THE DUNES EXPECTED THROUGH EARLY TUESDAY
MORNING...

* COASTAL FLOODING...BEACH WEB CAMS INDICATED TIDES INTO THE DUNES
  ALONG SOUTH PADRE ISLAND BEACHES LATE MONDAY AFTERNOON...EVEN AS
  LOW TIDE WAS APPROACHING. TIDES WILL CONTINUE TO RUN UP TO OR
  JUST INTO THE DUNES THROUGH MIDNIGHT BEFORE VERY SLOWLY RECEDING
  OR LEVELING OFF AS HIGH TIDE APPROACHES EARLY TUESDAY AT THE
  SAME TIME OFFSHORE FLOW ARRIVES.

* TIMING...A HIGH RISK OF RIP CURRENTS EXPECTED TODAY THROUGH
  TUESDAY. TIDEWATER WILL RUN UP TO THE DUNES THROUGH 8 TO 10 AM
  TUESDAY MORNING.

* IMPACTS...FREQUENT LIFE THREATENING RIP CURRENTS WILL DEVELOP AT
  AREA BEACHES...ESPECIALLY NEAR THE JETTIES. TIDAL RUN UP WILL
  REACH THE DUNE LINE...MAKING DRIVING DIFFICULT AND DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

BOATERS AND FISHERS SHOULD KEEP VEHICLES OFF THE BEACH OVERNIGHT
INTO EARLY TUESDAY BEFORE CONDITIONS GRADUALLY IMPROVE DURING THE
DAY. BEACH VENDORS AND OTHERS ON SOUTH PADRE SHOULD MOVE
TRASHCANS...UMBRELLAS...AND OTHER EQUIPMENT BEHIND THE DUNES UNTIL
CONDITIONS IMPROVE LATER TUESDAY.

&&

$$

52/BSG
3 follow-up statements
113 
WHUS44 KBRO 161039
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
539 AM CDT TUE JUN 16 2015

...HIGH RISK OF RIP CURRENTS TO CONTINUE THROUGH TUESDAY... 
...TIDAL RUN UP AND OVERWASH TO CONTINUE INTO TUESDAY MORNING...

.LONG PERIOD SWELL CONTINUES TO BE DIRECTED TOWARDS THE LOWER
TEXAS COAST AS AN AREA OF LOW PRESSURE DEVELOPS AND MOVES TOWARD
THE MID TEXAS COAST OVERNIGHT. MODERATE TO STRONG ONSHORE FLOW
WILL PERSIST OVER THE SOUTH CENTRAL AND WESTERN GULF OF MEXICO.
THIS WILL RESULT IN POTENTIALLY FREQUENT AND DANGEROUS RIP
CURRENTS ALONG THE LOWER TEXAS COAST...HIGH SURF UP TO EIGHT FEET
OR HIGHER THROUGH EARLY TUESDAY...AND TIDES UP TO OR INTO THE
DUNES.

TXZ251-161800-
/O.CON.KBRO.CF.Y.0001.000000T0000Z-150616T1500Z/
/O.CON.KBRO.RP.S.0005.000000T0000Z-150617T0000Z/
KENEDY-
539 AM CDT TUE JUN 16 2015

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* COASTAL FLOODING...TIDES WILL INCREASE UP TO 1 FOOT ABOVE MEAN 
  SEA LEVEL ALONG PADRE ISLAND NORTH OR PORT MANSFIELD 
  OVERNIGHT...BRINGING WATER INTO THE DUNES ALONG PADRE ISLAND. 

* TIMING...A HIGH RISK OF RIP CURRENTS CONTINUES THROUGH 
  TUESDAY. THE PERIOD OF OVERWASH INTO THE DUNES IS EXPECTED 
  FROM 8 PM TONIGHT THROUGH 4 AM WEDNESDAY. 

* IMPACTS...FREQUENT LIFE THREATENING RIP CURRENTS WILL DEVELOP 
  AT AREA BEACHES...ESPECIALLY NEAR THE JETTIES. OVERWASH CAN 
  FLOOD VEHICLES AND OTHER ITEMS ALONG THE BEACHFRONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

A COASTAL FLOOD ADVISORY IS ISSUED FOR THE LIKELIHOOD OF MINOR
TIDAL FLOODING OR TIDAL OVERWASH...DEFINED AS TIDES EXPECTED TO
RANGE FROM 3 TO 5 FEET ABOVE MEAN LOWER LOW WATER...OR 1 FOOT OR
HIGHER ABOVE MEAN SEA LEVEL ALONG THE BARRIER ISLAND. BOATERS AND
FISHERS SHOULD PLAN TO BE OFF THE BEACH OVERNIGHT AS HIGH WATER
LEVELS COULD SWEEP VEHICLES INTO THE SURF.

&&

$$

TXZ256-257-161800-
/O.CON.KBRO.CF.S.0004.000000T0000Z-150616T1500Z/
/O.CON.KBRO.RP.S.0005.000000T0000Z-150617T0000Z/
COASTAL WILLACY-COASTAL CAMERON-
539 AM CDT TUE JUN 16 2015

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

...TIDAL RUN UP TO THE DUNES CONTINUES THROUGH MID MORNING...

* COASTAL FLOODING...TIDES WILL CONTINUE TO RUN UP TO OR JUST INTO
  THE DUNES BEFORE VERY SLOWLY RECEDING OR LEVELING OFF AS HIGH
  TIDE APPROACHES EARLY TUESDAY AT THE SAME TIME OFFSHORE FLOW
  ARRIVES.

* TIMING...A HIGH RISK OF RIP CURRENTS EXPECTED TODAY THROUGH 
  TUESDAY. TIDEWATER WILL RUN UP TO THE DUNES THROUGH 8 TO 10 AM 
  TUESDAY MORNING. 

* IMPACTS...FREQUENT LIFE THREATENING RIP CURRENTS WILL DEVELOP 
  AT AREA BEACHES...ESPECIALLY NEAR THE JETTIES. TIDAL RUN UP 
  WILL REACH THE DUNE LINE...MAKING DRIVING DIFFICULT AND 
  DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

BOATERS AND FISHERS SHOULD KEEP VEHICLES OFF THE BEACH OVERNIGHT
INTO EARLY TUESDAY BEFORE CONDITIONS GRADUALLY IMPROVE DURING THE
DAY. BEACH VENDORS AND OTHERS ON SOUTH PADRE SHOULD MOVE
TRASHCANS...UMBRELLAS...AND OTHER EQUIPMENT BEHIND THE DUNES
UNTIL CONDITIONS IMPROVE LATER TUESDAY.

&&

$$
660 
WHUS44 KBRO 161442
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
942 AM CDT TUE JUN 16 2015

...HIGH RISK OF RIP CURRENTS TO CONTINUE THROUGH TODAY...
...TIDAL RUN UP AND OVERWASH TO CONTINUE INTO THIS AFTERNOON...

.LONG PERIOD SWELL CONTINUES TO BE DIRECTED TOWARDS THE LOWER
TEXAS COAST AS TROPICAL STORM BILL PUSHES ONTO THE MIDDLE TEXAS
COAST. THIS WILL RESULT IN POTENTIALLY FREQUENT AND DANGEROUS RIP
CURRENTS ALONG THE LOWER TEXAS COAST...HIGH SURF AND TIDES UP TO
THE DUNES.

TXZ251-162245-
/O.CAN.KBRO.CF.Y.0001.000000T0000Z-150616T1500Z/
/O.EXB.KBRO.CF.S.0004.000000T0000Z-150617T0000Z/
/O.CON.KBRO.RP.S.0005.000000T0000Z-150617T0000Z/
KENEDY-
942 AM CDT TUE JUN 16 2015

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...COASTAL FLOOD ADVISORY HAS BEEN REPLACED WITH A COASTAL FLOOD
STATEMENT...

...OVERWASH UP TO THE DUNES WILL CONTINUE THROUGH THIS
AFTERNOON...

* COASTAL FLOODING...TIDEWATER WILL CONTINUE TO RUN UP TO OR JUST
  INTO THE DUNES BEFORE VERY SLOWLY RECEDING OR LEVELING OFF LATER
  TODAY.

* TIMING...A HIGH RISK OF RIP CURRENTS EXPECTED THROUGH TODAY.
  TIDEWATER WILL RUN UP TO THE DUNES THROUGH THIS AFTERNOON.

* IMPACTS...FREQUENT LIFE THREATENING RIP CURRENTS WILL DEVELOP 
  AT AREA BEACHES...ESPECIALLY NEAR THE JETTIES. TIDAL RUN UP 
  WILL REACH THE DUNE LINE...MAKING DRIVING DIFFICULT AND 
  DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS
GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE
BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

TXZ256-257-162245-
/O.EXT.KBRO.CF.S.0004.000000T0000Z-150617T0000Z/
/O.CON.KBRO.RP.S.0005.000000T0000Z-150617T0000Z/
COASTAL WILLACY-COASTAL CAMERON-
942 AM CDT TUE JUN 16 2015

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

...OVERWASH RUN UP TO THE DUNES WILL CONTINUE THROUGH THIS
AFTERNOON...

* COASTAL FLOODING...TIDEWATER WILL CONTINUE TO RUN UP TO OR JUST
  INTO THE DUNES BEFORE VERY SLOWLY RECEDING OR LEVELING OFF LATER
  TODAY.

* TIMING...A HIGH RISK OF RIP CURRENTS EXPECTED THROUGH TODAY.
  TIDEWATER WILL RUN UP TO THE DUNES THROUGH THIS AFTERNOON.

* IMPACTS...FREQUENT LIFE THREATENING RIP CURRENTS WILL DEVELOP 
  AT AREA BEACHES...ESPECIALLY NEAR THE JETTIES. TIDAL RUN UP 
  WILL REACH THE DUNE LINE...MAKING DRIVING DIFFICULT AND 
  DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

BOATERS AND FISHERS SHOULD KEEP VEHICLES OFF THE BEACH OVERNIGHT
INTO EARLY TUESDAY BEFORE CONDITIONS GRADUALLY IMPROVE DURING THE
DAY. BEACH VENDORS AND OTHERS ON SOUTH PADRE SHOULD MOVE
TRASHCANS...UMBRELLAS...AND OTHER EQUIPMENT BEHIND THE DUNES
UNTIL CONDITIONS IMPROVE LATER TUESDAY.

&&

$$
448 
WHUS44 KBRO 162215
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
515 PM CDT TUE JUN 16 2015

...HIGH RISK OF RIP CURRENTS AND TIDAL RUN UP AND OVERWASH
TONIGHT AND WEDNESDAY...

.LONG PERIOD SWELL WILL MOVE TOWARD THE LOWER TEXAS COAST FROM
THE EAST AS TROPICAL STORM BILL PUSHES ONTO THE MIDDLE TEXAS
COAST TONIGHT. THIS WILL RESULT IN DANGEROUS RIP CURRENTS ALONG
THE LOWER TEXAS COAST...AND WAVES RUNNING UP THE BEACH TO THE
DUNES. WATER LEVELS AT THE PORT ISABEL STATION ARE RUNNING ABOUT
A FOOT ABOVE PREDICTED...AND ARE CURRENTLY FORECAST TO BE ABOUT
2.25 FEET ABOVE MEAN LOWER LOW WATER FOR MUCH OF WEDNESDAY.

TXZ251-256-257-171100-
/O.CAN.KBRO.CF.S.0004.000000T0000Z-150617T0000Z/
/O.NEW.KBRO.CF.Y.0002.150616T2215Z-150617T1700Z/
/O.EXT.KBRO.RP.S.0005.000000T0000Z-150617T1700Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
515 PM CDT TUE JUN 16 2015

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON CDT WEDNESDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH NOON CDT
WEDNESDAY...

* COASTAL FLOODING...TIDEWATER WILL CONTINUE TO RUN UP TO OR JUST
  INTO THE DUNES BEFORE LEVELING OFF AND RECEDING LATE WEDNESDAY.

* TIMING...A HIGH RISK OF RIP CURRENTS EXPECTED TONIGHT AND
  WEDNESDAY. TIDEWATER WILL RUN UP TO THE DUNES THROUGH LATE
  WEDNESDAY WITH A HIGH TIDE AT 701 AM.

* IMPACTS...FREQUENT LIFE THREATENING RIP CURRENTS WILL DEVELOP 
  AT AREA BEACHES...ESPECIALLY NEAR THE JETTIES. TIDAL RUN UP 
  WILL REACH THE DUNE LINE...MAKING DRIVING DIFFICULT AND 
  DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY IS ISSUED FOR THE LIKELIHOOD OF MINOR
TIDAL FLOODING OR TIDAL OVERWASH...DEFINED AS TIDES EXPECTED TO
RANGE FROM 3 TO 5 FEET ABOVE MEAN LOWER LOW WATER ALONG THE SOUTH
PADRE ISLAND BEACH FRONT AND 2.5 TO 3.5 FEET ABOVE MEAN LOWER LOW
WATER FOR COMMUNITIES ALONG THE LAGUNA MADRE.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

54

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Jun 15, 4:02 PM CDT, 16 minutes earlier.

Area forecast discussion, Jun 15, 4:02 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
402 PM CDT MON JUN 15 2015

.SHORT TERM /NOW THROUGH TUESDAY NIGHT/...THUNDERSTORM ACTIVITY
ASSOCIATED WITH THE TROPICAL DISTURBANCE IN THE GULF OF MEXICO IS
BECOMING BETTER ORGANIZED BUT THE LOW STILL LACKS A WELL DEFINED
CENTER. THE DISTURBANCE CONTINUES TO DRIFT NWWD ACROSS THE GULF OF
MEXICO AS IT IS BEING DRAWN AROUND THE BERMUDA HIGH BY THE TROUGH
OVER THE CENTRAL US. MODELS ARE STARTING TO COME INTO A LITTLE
BETTER AGREEMENT WITH THE 12Z RUN...ON WHERE THE LOW WILL COME
ASHORE...WITH CONSENSUS LEANING TOWARDS THE MIDDLE TEXAS COAST
AROUND DAWN. THIS WILL KEEP THE HEAVIEST RAINFALL NORTH AND EAST
OF THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS. AS THE DISTURBANCE
MOVES ASHORE EARLY TUESDAY...RAINFALL WILL INCREASE...ESPECIALLY
ACROSS THE NORTHEAST COUNTIES. SHOWER ACTIVITY WILL STEADILY
INCREASE THROUGH THE DAY AND SPREAD WEST AS PEAK HEATING
INCREASES. PWATS STEADILY CLIMB THROUGHOUT TONIGHT AND INTO
TUESDAY AND APPROACH 2.5 INCHES OVER NORTHERN KENEDY COUNTY. WITH
AN ABUNDANCE OF MOISTURE AVAILABLE...SOME SHOWERS WILL PRODUCE
LOCALLY HEAVY RAINFALL. RAIN CHANCES CONTINUE THROUGH TUESDAY
NIGHT...WITH ACTIVITY DIMINISHING ACROSS THE SOUTHERN COUNTIES.

.LONG TERM /WEDNESDAY THROUGH MONDAY/...TROPICAL SYSTEM WILL BE
EXITING STAGE RIGHT INTO CENTRAL/NORTHERN TEXAS TO START THE LONG
TERM PERIOD. SOUTHEASTERLY FETCH AND INSTABILITY WILL COMBINE TO
PRODUCE WIDESPREAD SHOWERS AND STORMS. BETTER CHANCES THE FURTHER
EAST YOU GO AND ACROSS THE COASTAL WATERS. WILL KEEP HEAVY RAIN
MENTION GOING WEDNESDAY MAINLY FOR NORTHERN KENEDY AND BROOKS
COUNTIES INTO THE COASTAL WATERS. AS THE SYSTEM PULLS AWAY FURTHER
POP CHANCES DECREASE THURSDAY BUT ENOUGH MOISTURE LINGERS AROUND
FOR ISOLATED TO SCATTERED COVERAGE. BY THE TIME FRIDAY ROLLS
AROUND IT APPEARS AS THOUGH WE WILL BE BACK INTO THE GOOD OLE DEEP
SOUTH TEXAS SUMMERTIME PATTERN WITH ISOLATED SHOWERS ON THE
SEABREEZE AND HOT AND HUMID CONDITIONS. HIGHS WILL SLOWLY WARM
THROUGH THE PERIOD AS THIS SYSTEM MOVES AWAY AND EDGING TOWARDS
THE CENTURY MARK ACROSS ZAPATA COUNTY BY MONDAY AS NOTED IN THE
GFS AND EC GUIDANCE.

&&

.MARINE.../NOW THROUGH TUESDAY NIGHT/...UNSETTLED CONDITIONS ARE
EXPECTED THROUGH THE PERIOD FOR THE LOWER TEXAS COASTAL WATERS AS
THE TROPICAL DISTURBANCE OVER THE GULF OF MEXICO APPROACHES THE
MIDDLE TEXAS COAST. NORTHEAST WINDS WILL SHIFT TO THE SOUTHWEST
OVERNIGHT AND LONG PERIOD SWELLS WILL BUILD SEAS TO 8 TO 9 FEET.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS OUT TO 60
NAUTICAL MILES THROUGH TUESDAY MORNING AND WILL LIKELY BE
EXTENDED. WINDS WILL SHIFT BACK TO THE SOUTHEAST LATE TUESDAY WITH
WINDS INCREASING THROUGH THE DAY TO AROUND 20 KNOTS. MARINERS ARE
URGED TO MONITOR THE LATEST FORECAST BEFORE HEADING OUT OF PORT.

WEDNESDAY THROUGH FRIDAY... WINDS WILL REMAIN AROUND 18-21KTS AND
SEAS 6.5-7.5 FEET THROUGH THURSDAY SO SCEC AND SCA CONDITIONS
APPEAR LIKELY THROUGH THE DAY THURSDAY. WINDS AND SEAS DECREASE
THURSDAY NIGHT INTO FRIDAY WITH MORE FAVORABLE MARINE CONDITIONS
UPCOMING INTO THE START OF THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  87  80  89 /  60  60  60  50
BROWNSVILLE          78  88  79  90 /  50  50  50  50
HARLINGEN            77  90  78  91 /  50  60  50  50
MCALLEN              77  92  78  94 /  20  60  40  50
RIO GRANDE CITY      77  94  78  97 /  20  50  50  50
SOUTH PADRE ISLAND   79  85  81  87 /  60  70  70  50

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK THROUGH TUESDAY EVENING FOR TXZ251-256-257.

GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM CDT TUESDAY
     FOR GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...58
LONG TERM...55
GRAPHICS/UPPER-AIR...63
Hazardous weather outlook, Jun 15, 5:02 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
502 AM CDT MON JUN 15 2015

TXZ248>257-161015-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
502 AM CDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK FOR RIP CURRENTS AT AREA BEACHES TODAY AND
TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST AREAWIDE THIS
AFTERNOON. SOME STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL...RESULTING IN NUISANCE FLOODING IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE HIGH RISK FOR RIP CURRENTS WILL CONTINUE INTO TUESDAY.

THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THURSDAY WITH MORE
LOCALIZED HEAVY RAINFALL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-161015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
502 AM CDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE GULF WATERS DUE TO
HIGH SEAS.

POSSIBLE TROPICAL DEVELOPMENT FROM A LOW PRESSURE AREA IN THE GULF
OF MEXICO MAY BRING INCREASED WINDS AND SEAS. SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THIS DISTURBANCE WILL HAVE THE
POTENTIAL TO PRODUCE GUSTY WIND...ROUGH SEAS...LIGHTNING AND HEAVY
DOWNPOURS TUESDAY AND WEDNESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 10:04 PM CDTSmall Craft Advisory for Hazardous SeasBRO26 hr
Jun 15, 4:18 PM CDTCoastal Flood AdvisoryBROKenedy17 hr

Nearby

Coastal Flood Statements in Texas, 2015Every coastal flood statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.